I developed Granuloma Annulare within a year after having a heart attack and being put on many meds. I'm trying to figure out what triggered this GA. If any other people have developed GA after a heart attack, please write. Someone, somewhere has to find a pattern to the meds being taken, because I feel very strongly that some one of these medications I take has caused this. Incidentally, unrelated to GA, I started taking Zetia for cholesterol about 3 years ago and soon thereafter developed a severe chronic cough that nearly drove me crazy (and everyone around me!) I saw several doctors and was given many different medicines. I finally went to a specialist in Baltimore who read my history which showed all the meds I was taking and he noticed that I was taking Zetia and told me that he believed Zetia caused chronic coughing in some people; so he looked it up on his computer and sure enough, that was one of the warnings. I stopped the Zetia and the coughing disappeared completely within a couple of weeks. The point here is that medicines, while helping one problem, frequently can cause another.
The meds I take for thyroid, reflux, heart disease and high blood pressure are synthroid, metoprolol, lisinopril, plavix, aspirin, lipitor, tricor, folic acid and nexium. If anyone with GA takes these same meds and has experimented with going off any of them temporarily, please write me, as I am getting more and more of the GA on me and it's starting up my face now. Please email me at ***@**** using the subject line of Granuloma Anulare (I get a ridiculous amount of emails and can sort through them more easily if I know the subject.) Thank you.
I also have Granuloma Anulare. It was diagnosed without biopsy. It started out 10 years ago on my left elbow as bumps and hurt like crazy when I would accidentally bump my elbow on my desk. It then formed the circle pattern I've seen mentioned here. Since then, it's spread to left forearm, behind my left knee, on the back of my left calf, and at the top of both of my thighs.
I'm not on any meds or anything (and never have been), so that's not the case with me.
My dermatologist mentioned that it sometimes shows up in connection with diabetes. Has anyone else found this?
I'm of the same mind... there has to be a pattern somewhere. Things like this just don't happen. Cause & Effect
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.